Morning all! Well, it's month 3 of taking 2 Hydroxy per day with time off at the weekend for good behaviour!

One of the most rotten side effects is the hair thinning-I wasn't blessed with thick luscious locks to begin with so now am beginning to look like a new born baby-that kind of 'downy' look!

Anyone experienced this & more importantly does anyone know of anything I can use/take/shampoo to offset the wispy look? May sound a little superficial but it's causing me to feel a little down. On plus side, got so much more energy & feel a lot less tired. Actually waking up refreshed instead of that PV hangover feeling! Have a peaceful day.

Last edited by

8 Replies

oldest β€’ newest
  • Hi PollyPV, glad to hear that you are feeling better on the Hydroxy, unfortunately thinning hair is one of the side effects with this medication, Alisia the editor of our newsletter did a fantastic article in the November edition on coping with hair loss with some really good tips, you will find the article on page 2, this link will redirect you to the newsletter on our website : mpdvoice.org.uk/wp-content/... I hope it helps. Maz

  • Hi

    I am also on Hydroxycarbamide, since 7 years...but....I had alopecia before I got E.T and my hair is now growing back after 32 years absence!

    I don't think that is good as it shows that my immunesystem isn't as good as before...so it just proves that we are all different.

    S

  • Hi

    I have been on Hydroxycarbamide for ET for 8 years. I take 3 a day and 2 on Sundays!! My hair went very thin and was in poor condition. I discovered the 'My New Hair' website and found a hairdresser in my area in their network. She has been fantastic. She sorted out shampoos for me and cuts my hair to make the best of it. I feel so much better - and my hair is much healthier. The website is: mynewhair.org

    Hope that helps.

    Ginnyhelen

  • Hi, I've also been on Hu for about 3 months, two tabs Mon - Fri with the weekend off. My hair has started to become very dry any ideas would be welcomed. Also, skin seems to be dryer and nails very weak and break. Starting to get me down a little to. X

  • No tips or 'answers' but wanted to say the hair on my upper lip is virtually non-existent these days and my skin much drier and lined (lived in hot countries for 33 years). Body easily becomes sore so use only warm water and aqueous cream. Always had very thick hair but now it is definitely thinner and less coarse than it used to be. My eyebrows - always on the scanty side- seem much the same. Have taken 500 mg HU Mon - Sat since Oct 2011. Mwalimu

  • Hi Pollypv Im sorry to read of your hair problem as a guy it doesnt worry me as I just statred to close shave my hair but I know how my good lady worries over her barnet even when I think it looks fine. I wondered have you considered a quality wig as I know my mum had one when she was on chemo and unless you knew you wouldnt know it was one - Mind you I have seen a few obvious hairpieces on blokes , , You might be eligible for help on NHS if oral chemo would qualify you. I know its not ideal but it may help your self esteem in the short-term. Very best wishes to you.

  • My hairs thinned a bit too, I've had it cut shorter so I can "fluff" it up more. I'm on hydroxy for ET, I've found I have less energy, in fact I feel quite sluggish at times. My nails are weaker so I have been having them silk wrapped, and I use lots of body lotion now as my skin is drier, not my scalp though that remains greasy. I currently take 2 capsules per day mon - fri and 3 per day sat and sun, I'm hoping that dosage reduces when I get my platelets levels a bit lower. Best Wishes.

  • Hi eating lots of protein helps your hair grow. Include protein in all 5-6x a day that you eat, breakfast, morning tea, lunch afternoon tea dinner and if you have supper include protein there also. Ideally we require 1 gram protein per kilo of body weight per day (1gm protein/1gm BW/day) In addition I suggest you use organic shampoo and conditioner. This all works for me. Good luck

You may also like...